Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Atazanavir
Nov 6, 2003

I reside in Sydney, Australia and have a brief question regarding Atazanavir. I am aware that it is new and that there is not a lot of information out there on it and hope that you might be able to assist.

Gas, yes Gas!. Lots of it, farting, burping and really bad smelling! Sometimes even painful in the gut area. Its great!I love it! But it really is not very social! I have spoken to my people down here but to no avail, and have tried De-Gas which works OK but my main question really is, are there certain food groups I need to stay away from? I havent been able to pin point anything so far.

Many thanks and look forward to your response.

Nicholas

Response from Dr. Conway

This is, indeed, a new drug and all the information is not in on it. In the clinical trials, the side effect that you describe occurred in <3% people on Atazanavir (although the incidence was not zero). Are there any other drugs you are taking that might be causing this? in particualr, if you are boosting the Atazanavir with Ritonavir, this may be doing it.

One other thought. It is possible that some gastrointestinal condition (such as a giardia infection) may be causing the symptoms, and this may have nothing to do with your drugs. It may be worth doing some stool tests to be sure.



Previous
Please advise!
Next
Side Effects LT Survivor

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement